MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure the laser fiber snapped outside of the ureter scope while in use.The procedure was completed with another fiber.No patient or user clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
Analysis of the device revealed that the fiber was returned in two pieces.The fiber is broken and detached 6 feet and 6 inches from the connector.The second piece consisting of the distal tip measures 5 feet and 0.5 inches.The outer cladding appears stretched and stressed at break location.The fiber was tested with hene laser fixture, aim beam is visible at the break location.Based on the product investigation the complaint was confirmed, fiber break was observed.An evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS INC.
3070 orchard drive
san jose CA 95134
MDR Report Key8260861
Report Number2937094-2018-60335
Device Sequence Number2575371
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number0022063167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1